Open Access

Compressed resolvents of selfadjoint contractive exit space extensions and holomorphic operator-valued functions associated with them

     Article (.pdf)

Abstract

Contractive selfadjoint extensions of a Hermitian contraction $B$ in a Hilbert space $\mathfrak H$ with an exit in some larger Hilbert space $\mathfrak H\oplus\mathcal H$ are investigated. This leads to a new geometric approach for characterizing analytic properties of holomorphic operator-valued functions of Krein-Ovcharenko type, a class of functions whose study has been recently initiated by the authors. Compressed resolvents of such exit space extensions are also investigated leading to some new connections to transfer functions of passive discrete-time systems and related classes of holomorphic operator-valued functions.

Key words: Selfadjoint extension, compressed resolvent, transfer function.


Full Text





Article Information

TitleCompressed resolvents of selfadjoint contractive exit space extensions and holomorphic operator-valued functions associated with them
SourceMethods Funct. Anal. Topology, Vol. 21 (2015), no. 3, 199-224
MathSciNet MR3521692
zbMATH 06630268
MilestonesReceived 01/02/2015; Revised 20/02/2015
CopyrightThe Author(s) 2015 (CC BY-SA)

Authors Information

Yu. M. Arlinskiĭ
Department of Mathematical Analysis, East Ukrainian National University; Department of Mathematics, Dragomanov National Pedagogical University, 9 Pirogova Str., Kyiv, 01601, Ukraine

S. Hassi
Department of Mathematics and Statistics, University of Vaasa, P.O. Box 700, 65101 Vaasa, Finland


Citation Example

Yu. M. Arlinskiĭ and S. Hassi, Compressed resolvents of selfadjoint contractive exit space extensions and holomorphic operator-valued functions associated with them, Methods Funct. Anal. Topology 21 (2015), no. 3, 199-224.


BibTex

@article {MFAT777,
    AUTHOR = {Arlinskiĭ, Yu. M. and Hassi, S.},
     TITLE = {Compressed resolvents of selfadjoint contractive exit space extensions and holomorphic operator-valued functions associated with them},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {21},
      YEAR = {2015},
    NUMBER = {3},
     PAGES = {199-224},
      ISSN = {1029-3531},
  MRNUMBER = {MR3521692},
 ZBLNUMBER = {06630268},
       URL = {http://mfat.imath.kiev.ua/article/?id=777},
}


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar


Export article

Save to Mendeley


References

  1. N. I. Akhiezer and I. M. Glazman, Theory of Linear Operators in Hilbert Spaces, Monographs and Studies in Mathematics, Vol. 9, 10, Pitman Advanced Publishing Program, Boston-London-Melbourne, 1981.
  2. William N. Anderson Jr., Shorted operators, SIAM J. Appl. Math. 20 (1971), 520-525.  MathSciNet
  3. W. N. Anderson Jr., R. J. Duffin, Series and parallel addition of matrices, J. Math. Anal. Appl. 26 (1969), 576-594.  MathSciNet
  4. W. N. Anderson Jr., G. E. Trapp, Shorted operators. II, SIAM J. Appl. Math. 28 (1975), 60-71.  MathSciNet
  5. Yu. M. Arlinskii, A class of contractions in Hilbert space, Ukrain. Mat. Zh. 39 (1987), no. 6, 691-696, 813.  MathSciNet
  6. Yu. M. Arlinskii, Characteristic functions of operators of the class $C(\alpha)$, Izv. Vyssh. Uchebn. Zaved. Mat. (1991), no. 2, 13-21.  MathSciNet
  7. Yury Arlinskii, The Kalman-Yakubovich-Popov inequality for passive discrete time-invariant systems, Oper. Matrices 2 (2008), no. 1, 15-51.  MathSciNet CrossRef
  8. Yuri Arlinskii, Sergey Belyi, Eduard Tsekanovskii, Conservative realizations of Herglotz-Nevanlinna functions, Birkhauser/Springer Basel AG, Basel, 2011.  MathSciNet CrossRef
  9. Yuri M. Arlinskii, Seppo Hassi, $Q$-functions and boundary triplets of nonnegative operators, in: Recent advances in inverse scattering, Schur analysis and stochastic processes, Birkhauser/Springer, Cham, 2015.  MathSciNet
  10. Yu. M. Arlinskii, S. Hassi, H. S. V. Snoo de, $Q$-functions of Hermitian contractions of Krei n-Ovcharenko type, Integral Equations Operator Theory 53 (2005), no. 2, 153-189.  MathSciNet CrossRef
  11. Yury Arlinskii, Seppo Hassi, Henk Snoo de, $Q$-functions of quasi-selfadjoint contractions, in: Operator theory and indefinite inner product spaces, Birkhauser, Basel, 2006.  MathSciNet CrossRef
  12. Yury M. Arlinskii, Seppo Hassi, Henk S. V. Snoo de, Parametrization of contractive block operator matrices and passive discrete-time systems, Complex Anal. Oper. Theory 1 (2007), no. 2, 211-233.  MathSciNet CrossRef
  13. Yury M. Arlinskii, Seppo Hassi, Henk S. V. Snoo de, Passive systems with a normal main operator and quasi-selfadjoint systems, Complex Anal. Oper. Theory 3 (2009), no. 1, 19-56.  MathSciNet CrossRef
  14. Yu. Arlinskii and E. Tsekanovskii, Non-self-adjoint contractive extensions of a Hermitian contraction and theorem of M. G. Krein, Uspekhi Mat. Nauk 37 (1982), no. 1, 131-132. (Russian); English transl. Russian Math. Surveys 37 (1982), no. 1, 151-152.
  15. Yu. Arlinskii and E. Tsekanovskii, Quasi-self-adjoint contractive extensions of a Hermitian contraction, Teor. Funktsii, Funktsional. Anal. i Prilozhen. 50 (1988), 9-16. (Russian); English transl. J. Soviet Math. 49 (1990), no. 6, 1241-1247. CrossRef
  16. D. Z. Arov, Passive linear steady-state dynamical systems, Sibirsk. Mat. Zh. 20 (1979), no. 2, 211-228, 457.  MathSciNet
  17. Earl A. Coddington, Selfadjoint subspace extensions of nondensely defined symmetric operators, Bull. Amer. Math. Soc. 79 (1973), 712-715.  MathSciNet
  18. Earl A. Coddington, Extension theory of formally normal and symmetric subspaces, American Mathematical Society, Providence, R.I., 1973.  MathSciNet
  19. V. A. Derkach, M. M. Malamud, Generalized resolvents and the boundary value problems for Hermitian operators with gaps, J. Funct. Anal. 95 (1991), no. 1, 1-95.  MathSciNet CrossRef
  20. V. A. Derkach, M. M. Malamud, The extension theory of Hermitian operators and the moment problem, J. Math. Sci. 73 (1995), no. 2, 141-242.  MathSciNet CrossRef
  21. Vladimir Derkach, Seppo Hassi, Mark Malamud, Henk Snoo de, Boundary relations and their Weyl families, Trans. Amer. Math. Soc. 358 (2006), no. 12, 5351-5400.  MathSciNet CrossRef
  22. A. Dijksma, H. S. V. Snoo de, Self-adjoint extensions of symmetric subspaces, Pacific J. Math. 54 (1974), 71-100.  MathSciNet
  23. R. G. Douglas, On majorization, factorization, and range inclusion of operators on Hilbert space, Proc. Amer. Math. Soc. 17 (1966), 413-415.  MathSciNet
  24. P. A. Fillmore, J. P. Williams, On operator ranges, Advances in Math. 7 (1971), 254-281.  MathSciNet
  25. Seppo Hassi, Mark Malamud, Henk Snoo de, On Krei ns extension theory of nonnegative operators, Math. Nachr. 274/275 (2004), 40-73.  MathSciNet CrossRef
  26. Tosio Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin, 1995.  MathSciNet
  27. M. G. Krein, On Hermitian operators with defect indices equal to Unity, Dokl. Akad. Nauk SSSR 43 (1944), no. 8, 339-342. (Russian)
  28. M. G. Krein, Resolvents of an Hermitian operator with defect index $(m, m)$, Dokl. Akad. Nauk SSSR 52 (1946), 657-660. (Russian)
  29. M. G. Krein, Theory of selfadjoint extensions of semibounded operators and its applications. I, Mat. Sb. 20 (1947), no. 3, 431-498. (Russian)
  30. M. G. Krein, The description of all solutions of the truncated power moment problem and some problems of operator theory, Mat. Issled. 2 (1967), no. vyp. 2, 114-132.  MathSciNet
  31. M. G. Krein, G. K. Langer, The defect subspaces and generalized resolvents of a Hermitian operator in the space $\Pi _\kappa $, Funkcional. Anal. i Prilo\v zen 5 (1971), no. 2, 59-71.  MathSciNet
  32. M. G. Krein, G. K. Langer, The defect subspaces and generalized resolvents of a Hermitian operator in the space $\Pi _\kappa $, Funkcional. Anal. i Prilo\v zen 5 (1971), no. 3, 54-69.  MathSciNet
  33. M. G. Krein, I. E. Ovcarenko, $Q$-functions and $sc$-resolvents of nondensely defined Hermitian contractions, Sibirsk. Mat. \v Z. 18 (1977), no. 5, 1032-1056, 1206.  MathSciNet
  34. H. Langer, B. Textorius, On generalized resolvents and $Q$-functions of symmetric linear relations (subspaces) in Hilbert space, Pacific J. Math. 72 (1977), no. 1, 135-165.  MathSciNet
  35. Heinz Langer, Bjorn Textorius, Generalized resolvents of dual pairs of contractions, in: Invariant subspaces and other topics (Timi\c soara/Herculane, 1981), Birkhauser, Basel-Boston, Mass., 1982.  MathSciNet
  36. M. Neumark, Self-adjoint extensions of the second kind of a symmetric operator, Bull. Acad. Sci. URSS. S\er. Math. [Izvesti\`a Akad. Nauk SSSR] 4 (1940), 53-104.  MathSciNet
  37. M. Neumark, Spectral functions of a symmetric operator, Bull. Acad. Sci. URSS. S\er. Math. [Izvestia Akad. Nauk SSSR] 4 (1940), 277-318.  MathSciNet
  38. M. A. Neumark, On spectral functions of a symmetric operator, Bull. Acad. Sci. URSS. S\er. Math. [Izvestia Akad. Nauk SSSR] 7 (1943), 285-296.  MathSciNet
  39. F. S. Rofe-Beketov, The numerical range of a linear relation and maximum relations, Teor. Funktsi\u\i\ Funktsional. Anal. i Prilozhen. (1985), no. 44, 103-112.  MathSciNet CrossRef
  40. A. V. Straus, Generalized resolvents of symmetric operators, Izvestiya Akad. Nauk SSSR. Ser. Mat. 18 (1954), 51-86.  MathSciNet
  41. Konrad Schmudgen, On domains of powers of closed symmetric operators, J. Operator Theory 9 (1983), no. 1, 53-75.  MathSciNet
  42. Yu. L. Shmulyan, An operator Hellinger integral, Mat. Sb. (N.S.) 49 (1959), no. 4, 381-430. (Russian)
  43. Ju. L. Smul′jan, Certain stability properties for analytic operator-valued functions, Mat. Zametki 20 (1976), no. 4, 511-520.  MathSciNet
  44. Bela Sz.-Nagy, Ciprian Foia\lfhooks, Harmonic analysis of operators on Hilbert space, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York; Akad\'emiai Kiad\'o, Budapest, 1970.  MathSciNet
  45. Sergey M. Zagorodnyuk, Generalized resolvents of symmetric and isometric operators: the Shtraus approach, Ann. Funct. Anal. 4 (2013), no. 1, 175-285.  MathSciNet CrossRef


All Issues